Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 81, NWS Miami, FL

June 17, 2007Broward County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 17, 2007, 1:48 PM EDT for Broward County, Florida. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 17, 2007, 1:48 PM EDT (17:48 UTC)
Expired
Jun 17, 2007, 2:17 PM EDT
In force
29 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Broward County, FL

The radar

The Miami radar (KAMX), 60 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 5.8 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2007-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1060 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2007-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1060 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
803 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 171748
SVRMFL
FLC011-171830-
/O.NEW.KMFL.SV.W.0081.070617T1748Z-070617T1830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
148 PM EDT SUN JUN 17 2007

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BROWARD COUNTY IN SOUTH FLORIDA.

* UNTIL 230 PM EDT

* AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAST TOLL GATE ON ALLIGATOR ALLEY...OR ABOUT 9 MILES WEST OF
  DAVIE...AND MOVING NORTHEAST AT 10 MPH.

* THE STORM WILL AFFECT...
  EAST TOLL GATE ON ALLIGATOR ALLEY
  INTERSECTION I-75 AND U.S. 27
  SAWGRASS MILLS MALL
  SUNRISE
  CORAL SPRINGS
  WESTON

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60
MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY
INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN
THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED.

LAT...LON 2606 8053 2603 8043 2629 8019 2633 8046

$$

DG
1 follow-up statement
000
WWUS52 KMFL 171817
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
215 PM EDT SUN JUN 17 2007

FLC011-171825-
/O.CAN.KMFL.SV.W.0081.000000T0000Z-070617T1830Z/
BROWARD FL-
215 PM EDT SUN JUN 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROWARD COUNTY IS
CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORM WHICH 
PROMPTED THE WARNING HAS WEAKENED. THUS...THE SEVERE THUNDERSTORM 
WARNING HAS BEEN CANCELLED. GUSTY WINDS OF 30 TO 40 MPH...DANGEROUS 
LIGHTNING STRIKES...AND HEAVY RAINFALL IS STILL EXPECTED TO OCCUR 
WITH THIS THUNDERSTORM...ESPECIALLY FROM WESTON AND ALONG THE 
SAWGRASS EXPRESSWAY.

LAT...LON 2606 8053 2603 8043 2629 8019 2633 8046

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:53 AM EDT, 3 hours 55 minutes earlier.

Area forecast discussion, Jun 17, 9:53 AM EDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
953 AM EDT SUN JUN 17 2007

.UPDATE...A LITTLE PERPLEXED THIS MORNING AS TO WHAT WILL
TRANSPIRE THROUGH THE COURSE OF THE DAY. CURRENTLY HAVE HIGHEST
POPS ADVERTISED FOR THE IMMEDIATE SE CST BUT ALL GUIDANCE IS
HINTING THAT THIS NEEDS TO BE EXPANDED NORTHWARD. CONVECTION OVER
THE WATER SEEMS TO BE TIED TO A SFC CONVERGENCE BOUNDARY WHICH THE
GFS SHOWS TO BE MIGRATING NORTH AS THE WEAK SFC LOW MOVES EAST
NORTHEAST ACROSS THE ATLANTIC. THE WRF ALSO SHOWS CONVECTION
FIRING UP ALONG THE SE CST SEA BREEZE IN THE HOUR PRECEDING 18Z
AND THEN BUILDING INLAND TO THE NORTHWEST. THIS SEEMS A LITTLE
SUSPICIOUS THOUGH AS THE STEERING FLOW CONTINUES WEST TO EAST
WHERE THE EAST COAST AGAIN WILL BE MOST VULNERABLE ALONG WITH THE
INTERIOR ZONES. IN ADDITION, THE 12Z MFL SOUNDING SHOWS PWAT AT
JUST BELOW TWO INCHES WITH AMPLE CAPE AND GPS SATELLITE ESTIMATES
ARE TWO INCHES FOR BOTH MIAMI-DADE AND BROWARD COUNTIES AND 1.75
FOR LAKE OKEE WHICH IS UP FROM 1.6 INCHES EARLIER THIS MORNING. SO
HAVING SAID ALL THAT, WILL EXPAND LIKELY POPS TO INCLUDE ALL EAST
COAST ZONES WITH SCATTERED POPS FOR THE WEST COAST AND INTERIOR
ZONES SURROUNDING THE LAKE.

&&

.AVIATION...WINDS WILL REMAIN LIGHT/VAR THIS MORNING BEFORE
ONSHORE FLOW DEVELOPS ALONG BOTH COASTS. THIS WILL LEAD TO
CONVERGENCE AND THE DEVELOPMENT OF TSRA ACROSS THE AREA THIS
AFTERNOON. DUE TO TIMING/PLACEMENT UNCERTAINTIES...KEPT VCTS AT
THE TAF SITES THIS AFTERNOON. CONVECTION WILL DIE OUT THIS EVENING
WITH ANOTHER TRANQUIL NIGHT EXPECTED TONIGHT.

&&

LONG TERM...30/KOB
SHORT TERM/AVIATION...57/DG

.PREV DISCUSSION... /ISSUED 359 AM EDT SUN JUN 17 2007/

SYNOPSIS...A WEAK SURFACE TROUGH REMAINS ACROSS SOUTH FLORIDA.

DISCUSSION...THE MOISTURE GRADIENT REMAINS IN PLACE ACROSS SOUTH
FLORIDA WITH THE SOUTHERN PORTIONS THE WETTEST... PWATS OF AROUND
2.1 IN MIAMI VS 1.6 IN PALMDALE. THIS GRADIENT WILL ALLOW MIAMI-
DADE CO TO BE THE WETTEST AGAIN TODAY ESPECIALLY THIS AFTERNOON
WHEN A SUBTLE SHORTWAVE OVER THE GULF MOVES ACROSS THE AREA, BUT
STILL THINK THAT GFS POPS OF 70 TO 80 ARE A BIT HIGH. IT IS LIKELY
THAT MOST EVERYBODY IN MIAMI- DADE WILL SEE RAIN AT SOME POINT,
BUT DAY WILL NOT LIKELY BE A COMPLETE WASHOUT FOR MOST
LOCATIONS... WENT 60% INSTEAD. NORTH OF THE WEAK TROUGH, THE POPS
GRADIENT TRAILS OFF WITH NORTHERN BROWARD TO PORTIONS OF COLLIER
COUNTY AND POINTS NORTHWARD REMAINING AROUND 40%. ON MONDAY THE
FORECAST LOOKS DRIER AS THE SUBTROPICAL RIDGE BUILDS IN AND THE
TROUGH WEAKENS AND MOVES OUT. HOWEVER, SCATTERED STORMS CAN STILL
BE EXPECTED OVER THE INTERIOR DURING MAX HEATING BUT WITH THE
SOUTHEAST FLOW BECOMING ESTABLISHED MOST ACTIVITY WILL LIKELY BE
CONCENTRATED ALONG THE WEST COAST SEA BREEZE. FOR THE REST OF THE
WORK WEEK THE SOUTHEAST FLOW BECOMES LIGHTER AS HIGH PRESSURE
CONTROLS THE AREA. SCATTERED SHOWERS AND THUNDERSTORMS CAN BE
EXPECTED EACH DAY DURING THE AFTERNOON AND EARLY EVENING MAINLY
ACROSS THE INTERIOR AND ALONG SEA BREEZE AND OUTFLOW BOUNDARIES.

AVIATION...AT THE MOMENT N HALF OF CWA MOSTLY CLEAR WITH S HALF INDICATING SHRA
ENDING WITH CLOUDS DISSIPATING. VFR CONDITIONS EXPECTED REMAINDER OF
TONIGHT THOUGH SOME LIGHT SHOWERS MOVING MOVING N THROUGH FLA
STRAITS MAY MOVE ONSHORE EXTREME S AREA BEFORE SUNRISE. OTHERWISE...
VFR THROUGH 16Z EXPECTED THEN OCCASIONAL MVFR CIG/VSBY IN DIURNAL
CONVECTION BUT MAINLY AFFECTING KTMB...KMIA...KOPF...KFLL AND KFXE.

MARINE...A LIGHT WIND REGIME IS EXPECTED THROUGH THE PERIOD. THIS
WILL WILL KEEP WINDS LESS THAN 15 KNOTS AND WAVES AT 4 FEET OR
LESS, HOWEVER SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS ARE
EXPECTED EACH DAY AND WINDS AND SEAS MAY BE HIGHER IN AND NEAR STORMS.

FIRE WEATHER...NO PROBLEMS OR CONCERNS.

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 17, 1:15 PM EDT, 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
115 PM EDT SUN JUN 17 2007

FLZ063-066>075-168-172>174-180515-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
115 PM EDT SUN JUN 17 2007

...THUNDERSTORMS LIKELY ALONG WITH LOCALLY HEAVY RAINFALL...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS: THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE
AREA THIS AFTERNOON INTO EARLY THIS EVENING. THE MAIN IMPACT FROM
THE STORMS WILL BE LOCALLY HEAVY RAINFALL AND DANGEROUS LIGHTNING
STRIKES.

TORNADOES: THERE IS A SLIGHT CHANCE OF A BRIEF TORNADO DEVELOPING
WITH STORMS THAT INTERACT WITH THE EAST COAST SEA BREEZE THIS
AFTERNOON.

WATERSPOUTS: A WATERSPOUT IS POSSIBLE WITH THE STORMS WHICH MOVE
INTO THE NEAR SHORE ATLANTIC WATERS AND BISCAYNE BAY LATE THIS
AFTERNOON AND EARLY THIS EVENING.

FLOODING: LOCALIZED HEAVY RAINFALL COULD PRODUCE FLOODING OF LOW
LYING ROADWAYS AND POORLY DRAINED AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS CAN BE EXPECTED WITH DANGEROUS LIGHTNING
EACH DAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY FUNNEL CLOUDS AND RAINFALL
AMOUNTS OF 3 INCHES OR MORE.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 9:28 PM EDTMarine Weather StatementMFL62 min
Jun 17, 3:19 PM EDTMarine Weather StatementMFL56 min
Jun 17, 3:59 PM EDTSevere Thunderstorm WarningMFLMiami-Dade19 min
Jun 17, 4:25 PM EDTMarine Weather StatementMFL95 min
Jun 17, 5:10 PM EDTMarine Weather StatementMFL65 min
Jun 17, 5:43 PM EDTSevere Thunderstorm WarningMFLMonroe48 min
Jun 17, 6:07 PM EDTSpecial Marine WarningMFL27 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.